Zhang-Zagier heights of perturbed polynomials
Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 103-110.

In a previous article we studied the spectrum of the Zhang-Zagier height [2]. The progress we made stood on an algorithm that produced polynomials with a small height. In this paper we describe a new algorithm that provides even smaller heights. It allows us to find a limit point less than 1.289735 i.e. better than the previous one, namely 1.2916674. After some definitions we detail the principle of the algorithm, the results it gives and the construction that leads to this new limit point.

Dans un précédent article, nous étudions le spectre de la hauteur de Zhang-Zagier [2]. Les progrès accomplis reposaient sur un algorithme qui donnaient des polynômes possédant une petite hauteur. Ici, nous décrivons un nouvel algorithme qui produit des hauteurs encore plus petites. Ceci nous a permis de mettre en évidence un point d’accumulation inférieur à 1,289735. Cette borne est meilleure que la précédente qui était 1,2916674. Après quelques définitions nous détaillons le principe de l’algorithme, les résultats obtenus et la construction explicite qui mène à cette nouvelle borne.

@article{JTNB_2001__13_1_103_0,
     author = {Christophe Doche},
     title = {Zhang-Zagier heights of perturbed polynomials},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {103--110},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {1},
     year = {2001},
     doi = {10.5802/jtnb.307},
     zbl = {1046.11076},
     mrnumber = {1838073},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.307/}
}
TY  - JOUR
TI  - Zhang-Zagier heights of perturbed polynomials
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2001
DA  - 2001///
SP  - 103
EP  - 110
VL  - 13
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.307/
UR  - https://zbmath.org/?q=an%3A1046.11076
UR  - https://www.ams.org/mathscinet-getitem?mr=1838073
UR  - https://doi.org/10.5802/jtnb.307
DO  - 10.5802/jtnb.307
LA  - en
ID  - JTNB_2001__13_1_103_0
ER  - 
%0 Journal Article
%T Zhang-Zagier heights of perturbed polynomials
%J Journal de Théorie des Nombres de Bordeaux
%D 2001
%P 103-110
%V 13
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.307
%R 10.5802/jtnb.307
%G en
%F JTNB_2001__13_1_103_0
Christophe Doche. Zhang-Zagier heights of perturbed polynomials. Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 103-110. doi : 10.5802/jtnb.307. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.307/

[1] J. Dégot, J.-C. Hohl, O. Jenvrin, Calcul numérique de la mesure de Mahler d'un polynome par itérations de Graeffe. C.R. Acad. Sci. Paris 320 (1995), 269-272. | MR: 1320369 | Zbl: 0834.30006

[2] C. Doche, On the spectrum of the Zhang-Zagier height. Math. Comp. 70 (2001), no. 233, 419-430. | MR: 1681120 | Zbl: 0960.11047

[3] G.P. Dresden, Orbits of algebraic numbers with low heights. Math. Comp. 67 (1998), 815-820. | MR: 1468942 | Zbl: 0926.11078

[4] V. Flammang, Mesures de polynômes. Applications au diamètre transfini entier. Thèse de l'Université de Metz, 1994.

[5] V. Flammang, Two new points in the spectrum of the absolute Mahler measure of totally positive algebraic integers. Math. Comp. 65 (1996), 307-311. | MR: 1320894 | Zbl: 0852.11058

[6] M.J. Mossinghoff, C.G. Pinner, J.D. Vaaler, Perturbing polynomials with all their roots on the unit circle. Math. Comp. 67 (1998), 1707-1726. | MR: 1604387 | Zbl: 0909.12003

[7] C.J. Smyth, On the product of the conjugates outside the unit circle of an algebraic integer. Bull. London Math. Soc. 3 (1971), 169-175. | MR: 289451 | Zbl: 0235.12003

[8] C.J. Smyth, On the measure of totally real algebraic integers II. Math. Comp. 37 (1981), 205-208. | MR: 616373 | Zbl: 0475.12001

[9] D. Zagier, Algebraic numbers close both to 0 and 1. Math. Comp. 61 (1993), 485-491. | MR: 1197513 | Zbl: 0786.11063

[10] S. Zhang, Positive line bundles on arithmetic surfaces. Ann. of Math. 136 (1992), 569-587. | MR: 1189866 | Zbl: 0788.14017

Cited by Sources: